Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 70, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2015, 6:43 AM CDT for 10 counties in Iowa. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 6:43 AM CDT (11:43 UTC)
- Expired
- Jun 22, 2015, 7:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 129 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:44 AM CDT | TSTM WND DMG | 2 Ssw Bradgate, IA | MULTIPLE POWER POLES DOWN...TIME RADAR ESTIMATED |
| Jun 22, 6:44 AM CDT | TSTM WND DMG | 2 Sw Bradgate, IA | MULTIPLE POWER POLES DOWN...TIME RADAR ESTIMATED |
| Jun 22, 6:46 AM CDT | TSTM WND DMG | Algona, IA | POWER POLES DOWN IN THE CITY. WINDS ESTIMATED UP TO 60 MPH. SOME MINOR FLOODING OCCURRING IN A LOW SPOT IN THE CITY. |
| Jun 22, 6:53 AM CDT | TSTM WND DMG | Humboldt, IA | WIDESPREAD TREES AND POWERLINES DOWN IN THE CITY. TIME ESTIMATED FROM RADAR. |
| Jun 22, 7:00 AM CDT | TSTM WND DMG | Wesley, IA | TREES AND TREE BRANCHES DOWN IN WESLEY AND ST. BENEDICT. |
| Jun 22, 7:01 AM CDT | TSTM WND DMG | Kanawha, IA | TREES SNAPPED IN TOWN VIA SOCIAL MEDIA PHOTO. TIME ESTIMATED FROM RADAR. |
| Jun 22, 7:07 AM CDT | TSTM WND DMG | 1 Wsw Eagle Grove, IA | NUMEROUS LARGE TREES DOWN...INCLUDING ONE TO TWO FOOT DIAMETER TREE ON A HOUSE |
| Jun 22, 7:07 AM CDT | TSTM WND DMG | 2 Sse Goldfield, IA | NUMEROUS SIX TO EIGHT INCH TREE LIMBS DOWN...TIME RADAR ESTIMATED |
| Jun 22, 7:17 AM CDT | TSTM WND DMG | Clarion, IA | POWER LINES AND TREE LIMBS DOWN THROUGHOUT THE TOWN. TIME ESTIMATED BY RADAR. REPORT VIA WOI. |
| Jun 22, 7:23 AM CDT | TSTM WND DMG | Eagle Grove, IA | 6 TO 8 INCH DIAMETER TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:33 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS53 KDMX 221143
SVRDMX
IAC025-081-091-109-147-151-161-187-189-197-221230-
/O.NEW.KDMX.SV.W.0070.150622T1143Z-150622T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
643 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN CENTRAL IOWA...
PALO ALTO COUNTY IN NORTHWESTERN IOWA...
POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
HANCOCK COUNTY IN NORTH CENTRAL IOWA...
WESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 730 AM CDT
* AT 642 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF BLUE EARTH TO 9 MILES NORTHEAST OF
POCAHONTAS TO 4 MILES WEST OF SAC CITY...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT DODGE...ALGONA...FOREST CITY...EMMETSBURG...GARNER...
CLARION...SAC CITY...POCAHONTAS...ROCKWELL CITY...DAKOTA CITY...
HUMBOLDT...EAGLE GROVE...LAKE MILLS...BRITT...LAKE CITY...MANSON...
LAURENS...LAKE VIEW...ODEBOLT AND NORTH TWIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4350 9350 4260 9375 4256 9383 4256 9397
4248 9398 4221 9448 4221 9518 4228 9532
4247 9532 4248 9539 4256 9539 4256 9492
4311 9491 4319 9448 4350 9434
TIME...MOT...LOC 1142Z 288DEG 52KT 4351 9417 4279 9450 4244 9509
HAIL...0.75IN
WIND...60MPH
$$
LEE2 follow-up statements
576
WWUS53 KDMX 221159
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 AM CDT MON JUN 22 2015
IAC025-081-091-109-147-151-161-187-189-197-221230-
/O.CON.KDMX.SV.W.0070.000000T0000Z-150622T1230Z/
WEBSTER IA-PALO ALTO IA-POCAHONTAS IA-SAC IA-CALHOUN IA-HUMBOLDT IA-
KOSSUTH IA-WINNEBAGO IA-HANCOCK IA-WRIGHT IA-
659 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WEBSTER...SOUTHEASTERN PALO ALTO...POCAHONTAS...SAC...CALHOUN...
HUMBOLDT...SOUTHERN KOSSUTH...WINNEBAGO...HANCOCK AND WESTERN WRIGHT
COUNTIES...
AT 659 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES WEST OF LAKE MILLS TO DAKOTA CITY TO 7 MILES
NORTH OF LAKE CITY...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...ALGONA...FOREST CITY...GARNER...CLARION...SAC CITY...
POCAHONTAS...ROCKWELL CITY...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...
LAKE MILLS...BRITT...LAKE CITY...MANSON...LAKE VIEW...ODEBOLT...NORTH
TWIN LAKE...SOUTH TWIN LAKE AND FORT DODGE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4350 9350 4260 9375 4256 9383 4256 9397
4248 9398 4221 9448 4221 9518 4228 9532
4247 9532 4248 9539 4256 9539 4256 9492
4278 9492 4301 9442 4327 9402 4350 9382
TIME...MOT...LOC 1159Z 288DEG 52KT 4344 9386 4272 9420 4237 9479
HAIL...0.75IN
WIND...60MPH
$$
LEE221
WWUS53 KDMX 221209
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
709 AM CDT MON JUN 22 2015
IAC147-161-189-221218-
/O.CAN.KDMX.SV.W.0070.000000T0000Z-150622T1230Z/
PALO ALTO IA-SAC IA-WINNEBAGO IA-
709 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO...SAC
AND WINNEBAGO COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN IOWA.
LAT...LON 4260 9375 4256 9383 4256 9397 4248 9398
4221 9448 4221 9484 4247 9486 4248 9489
4264 9492 4289 9437 4315 9390 4326 9357
TIME...MOT...LOC 1208Z 288DEG 52KT 4341 9373 4269 9407 4234 9466
$$
IAC025-081-091-109-151-187-197-221230-
/O.CON.KDMX.SV.W.0070.000000T0000Z-150622T1230Z/
WEBSTER IA-POCAHONTAS IA-CALHOUN IA-HUMBOLDT IA-KOSSUTH IA-
HANCOCK IA-WRIGHT IA-
709 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WEBSTER...SOUTHERN POCAHONTAS...CALHOUN...HUMBOLDT...SOUTHEASTERN
KOSSUTH...CENTRAL HANCOCK AND WESTERN WRIGHT COUNTIES...
AT 708 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF LAKE MILLS TO 7 MILES EAST OF DAKOTA
CITY TO 4 MILES SOUTH OF ROCKWELL CITY...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...FOREST CITY...GARNER...CLARION...POCAHONTAS...ROCKWELL
CITY...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...LAKE CITY...
MANSON...FORT DODGE REGIONAL AIRPORT...NORTH TWIN LAKE...EAGLE
LAKE...SOUTH TWIN LAKE...POMEROY...KANAWHA...GOLDFIELD AND FONDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4260 9375 4256 9383 4256 9397 4248 9398
4221 9448 4221 9484 4247 9486 4248 9489
4264 9492 4289 9437 4315 9390 4326 9357
TIME...MOT...LOC 1208Z 288DEG 52KT 4341 9373 4269 9407 4234 9466
HAIL...0.75IN
WIND...60MPH
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 22, 6:26 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 626 AM CDT MON JUN 22 2015 .SHORT TERM /TODAY/... ISSUED AT 357 AM CDT MON JUN 22 2015 THE OVERALL FORECAST SETUP FOR TODAY IS REMARKABLY SIMILAR TO THAT OF SATURDAY...JUST TWO DAYS AGO. ONCE AGAIN A LARGE MESOSCALE CONVECTIVE SYSTEM IS BARRELING EASTWARD ACROSS SOUTH DAKOTA AT THIS HOUR...AND WILL AFFECT NORTHERN IOWA BETWEEN ABOUT 5 AND 9 AM THIS MORNING WITH SEVERE WEATHER POSSIBLE. THE AIRMASS AHEAD OF AND SOUTH OF THIS SYSTEM...OVER MOST OF IOWA...IS VERY UNSTABLE WITH DEEP ATMOSPHERIC MOISTURE PRESENT. THE EARLY MORNING MCS WILL LEAVE IN ITS WAKE AN OUTFLOW BOUNDARY STRETCHING SOMEWHERE ACROSS CENTRAL OR NORTHERN IOWA...WITH A COOL FRONT COMING IN FROM THE NORTHWEST ON ITS HEELS THIS AFTERNOON. ONCE AGAIN THESE BOUNDARIES WILL PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT LATER IN THE DAY. THERE MAY BE SOME ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT FROM LATE MORNING INTO EARLY AFTERNOON...BUT ALL INDICATIONS ARE THAT MID LEVEL CAPPING WILL MITIGATE THIS POSSIBILITY. HOWEVER...AS WE REACH PEAK HEATING IN THE AFTERNOON AND EVENING INITIATION SHOULD OCCUR ON THE BOUNDARY/IES SOMEWHERE ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA...AGAIN EXACTLY AS OCCURRED TWO DAYS AGO...AND ONCE AGAIN WITH A THREAT OF ALL MODES OF SEVERE WEATHER AS OUTLINED BY SPC PRODUCTS. HAVE INCREASED MAX TEMPERATURES AND DEWPOINTS A BIT TODAY AS STIFF SOUTHWEST BREEZES WILL PUMP IN HOT AND HUMID AIR EVERYWHERE SOUTH OF THE APPROACHING BOUNDARY/IES...MAKING FOR A VERY MUGGY DAY ONCE AGAIN WITH HEAT INDEX VALUES IN THE LOW 100S ACROSS SOUTHERN IOWA IN THE AFTERNOON. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 357 AM CDT MON JUN 22 2015 EXPECT TUESDAY TO BE MORE OR LESS A COOLER VERSION OF SUNDAY AS HIGH PRESSURE SHOULD START OVER SD AT 12Z TUE...MAKING IT TO CENTRAL IA BY 00Z WED. WITH OVERNIGHT CAA NOW ALL BUT A LOCK...TEMPERATURES CONTINUE TRENDING DOWNWARD IN TEMPERATURES AS 850MB TEMPS NOW MAKING IT DOWN TO 12C ACROSS OUR NORTH AND AROUND 16C IN OUR SOUTH. SOURCE REGION OF KINL AND KGGW 00Z SOUNDINGS INITIALIZE WELL WITH THESE TEMPS. HAVE THUS DROPPED MIN AND MAX TEMPS EVEN FURTHER FROM PVS FCSTS. MODELS LIKELY HAVING CONVECTIVE FEEDBACK ISSUES FOR TUE PM AND ARE OVERALL BRINGING IN POPS TOO FAR NORTH TOO FAST. GREAT RUN-TO-RUN CONSISTENCY OF BOUNDARY OF THETA-E ADVECTION ASSOCIATED WITH A SHORTWAVE EJECTING OFF THE ROCKIES. THIS BOUNDARY WILL PUSH NORTHWARD INTO SOUTHERN IA...NEARING THE DSM METRO BY 12Z WED. PWATS WITH THIS SETUP ARE SLATED TO BE IN THE 1.75 TO 2 INCH RANGE AND 0-6KM MIXING RATIOS TO BE UP TO 8 G/KG. INTERESTING DEVELOPMENT HAS TAKEN PLACE IN THAT TODAY/S 00Z MODEL SOLUTIONS SHOWING AGREEMENT WITH PUSHING A BOUNDARY BEHIND THE SHORTWAVE THROUGH IOWA. THIS SCENARIO RESEMBLES THE BOUNDARY PASSAGES FROM THIS PAST SATURDAY AND MONDAY AFTERNOON. MODELS AGREE ON THE FEATURE...BUT THE TIMING/LOCATION IS WAY OFF AS THE NAM AND GFS ARE A SOLID 12 HOURS APART...WITH THE NAM BEING FASTER. AS WITH PREVIOUS DAYS...SVR WX THREAT DEPENDENT ON WHERE BOUNDARY IS DURING PEAK HEATING HOURS. AS OF NOW...LOOKING LIKE NW PART OF CWA MAY BE UNDER THREAT. HOPEFULLY 12Z RUNS WILL BRING BETTER RESOLUTION. FOR FRIDAY INTO NEXT WEEKEND...HUGE 500MB RIDGE OVER THE MOUNTAIN WEST WILL SHIFT DMX CWA INTO MORE NORTHWESTERLY FLOW. EXTENDED RANGE MODELS STILL NOT ABLE TO RESOLVE SHORTWAVE TIMING AND LOCATION SO HAVE LEFT SOME BLANKET POPS IN THERE FOR NOW. 850 MB TEMPS VERY SIMILAR TO TUESDAY/S VALUES. DIFFERENCE BTX TUESDAY AND THIS WEEKEND IS MORE CLOUD COVER LOOKING LIKELY SO HAVE LOWERED TEMPS A FEW DEGREES AGAINST GUIDANCE...WHICH OFFERED A SOLUTION CLOSER TO TUESDAY/S TEMPERATURES IN THE LOW 80S. && .AVIATION...22/12Z ISSUED AT 626 AM CDT MON JUN 22 2015 PERIODS OF THUNDERSTORMS TODAY WITH A LOT OF LOW CLOUDS AROUND AND A COOL FRONT COMING IN DURING THE AFTERNOON/EVENING. HAVE TAKEN BEST GUESS AT TIMING OF MVFR OR LOWER CIGS AND TS EFFECTS BUT AMENDMENTS ARE LIKELY. THE FRONT WILL CLEAR THINGS OUT THIS EVENING...WITH VFR CONDITIONS EXPECTED TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LEE LONG TERM...KOTENBERG AVIATION...LEE
Hazardous weather outlook, Jun 22, 4:31 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 431 AM CDT MON JUN 22 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-230945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 431 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO SEVERE THIS MORNING ACROSS THE NORTH...WITH DAMAGING WINDS THE MAIN THREAT. A FEW STORMS THIS AFTERNOON MAY BE STRONG TO SEVERE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON. PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AT TIMES TODAY. KOTENBERG
In the hours before
Local storm report, Jun 22, 6:09 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL 2 N WODEN 43.26N 93.91W
06/22/2015 E1.00 INCH WINNEBAGO IA PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED 2 MILES
NORTH OF WODEN. REPORT VIA SOCIAL MEDIA
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 6:16 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HAIL FOREST CITY 43.26N 93.64W
06/22/2015 E1.00 INCH WINNEBAGO IA PUBLIC
QUARTER SIZE HAIL REPORTED AT SHERIFF'S
OFFICE. REPORT VIA SOCIAL MEDIA
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 6:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM TSTM WND DMG 4 SW ESTHERVILLE 43.36N 94.89W
06/22/2015 EMMET IA EMERGENCY MNGR
TREES REPORTED DOWN IN ESTHERVILLE AND SW OF
TOWN. WINDS ESTIMATED TO BE GREATER THAN 50
MPH.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 6:28 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM TSTM WND GST 2 WNW GRUVER 43.40N 94.75W
06/22/2015 M59 MPH EMMET IA ASOS
ESTHERVILLE ASOS AT ESTHERVILLE MUNICIPAL
AIRPORT MEASURED 59 MPH WIND GUST AT 6:19
AM.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 39 min |
| Jun 22, 5:32 AM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 28 min |
| Jun 22, 5:35 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 25 min |
| Jun 22, 5:58 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 47 min |
| Jun 22, 5:59 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 46 min |
| Jun 22, 6:55 AM CDT | Tornado Warning | DMX | Humboldt, Wright | 35 min |
| Jun 22, 7:16 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hamilton, Hardin, Webster and 1 more | 44 min |
| Jun 22, 7:33 AM CDT | Wind Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more | 2 hr |
| Jun 22, 7:54 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hamilton and 1 more | 51 min |
| Jun 22, 7:55 AM CDT | High Wind Warning | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 65 min |
| Jun 22, 8:22 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 36 min |
| Jun 22, 8:38 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Humboldt, Kossuth and 3 more | 82 min |
| Jun 22, 9:24 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 44 min |
| Jun 22, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 20 min |
| Jun 22, 11:06 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy | 39 min |
| Jun 22, 5:08 PM CDT | Tornado Warning | DMX | Lucas, Marion, Monroe | 37 min |
| Jun 22, 5:44 PM CDT | Tornado Warning | DMX | Monroe | 31 min |
| Jun 22, 6:10 PM CDT | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 20 min |
| Jun 22, 6:30 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 45 min |
| Jun 22, 6:33 PM CDT | Flash Flood Warning | DMX | Mahaska, Monroe, Wapello | 6 hr |
| Jun 22, 6:44 PM CDT | Tornado Warning | DMX | Davis | 16 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.